Alert archive / Nebraska / Winter Storm Warnings in 2017

Winter Storm Warning 1, NWS North Platte, NE

January 14, 201723 counties in Nebraska

NWS North Platte, NE issued this winter storm warning at Jan 14, 2017, 2:02 PM MST for 23 counties in Nebraska. It took effect at Jan 15, 2017, 11:00 AM MST. It was in force for 30 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 14, 2017, 2:02 PM MST (21:02 UTC)
In effect from
Jan 15, 2017, 11:00 AM MST
Expired
Jan 16, 2017, 5:00 PM MST
In force
30 hr
Issued by
NWS North Platte, NE
All 23 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 38 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 15, 11:55 AM MSTFREEZING RAIN 0Curtis, NELIGHT FREEZING RAIN UNDERWAY FOR ABOUT 1 HOUR. SIDEWALKS ARE ICING UP. ROADWAY IS WET.
Jan 15, 3:59 PM MSTICE STORM 0.081 Nw Hayes Center, NEREPORT OF 0.22 INCHES OF PRECIPITATION WITH 0.08 INCHES OF ICE ACCUMULATION.
Jan 15, 5:13 PM MSTICE STORM3 Ne Oshkosh, NEMORE THAN A TRACE OF ICE IS COATING SURFACES.
Jan 15, 7:03 PM MSTICE STORM 0.252 W Wallace, NEREPORT OF 0.40 INCHES OF PRECIPITATION WITH A QUARTER OF AN INCH OF ICE.
Jan 15, 7:59 PM MSTFREEZING RAIN 0.13 Ene North Platte, NETENTH OF AN INCH OF ICE ACCUMULATION.
Jan 16, 8:00 AM MSTFREEZING RAIN 0.110 Ne Oshkosh, NEIN ADDITION TO THE FREEZING RAIN, A LIGHT COATING OF SNOW NOW COVERS THE ICE.
Jan 16, 8:09 AM MSTFREEZING RAIN 0.1216 Sw Mullen, NE
Jan 16, 8:15 AM MSTFREEZING RAIN 0.11Oneill, NEREPORT RELAYED VIA SOCIAL MEDIA OF FREEZING RAIN ACCUMULATING TO 0.11 INCHES IN ONEILL. ROADS AND SURFACES ARE SLICK AND DIFFICULT TO WALK ON...LET ALONE DRIVE ON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2017-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2017-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1831 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

586 
WWUS43 KLBF 142102
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 PM CST SAT JAN 14 2017


NEZ036>038-057>059-069>071-151115-
/O.UPG.KLBF.WS.A.0001.170115T1800Z-170117T0000Z/
/O.NEW.KLBF.WS.W.0001.170115T1800Z-170117T0000Z/
MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...TRYON...RINGGOLD...STAPLETON...
BROKEN BOW...OGALLALA...PAXTON...GRANT...NORTH PLATTE...
CHAMPION...ENDERS...IMPERIAL...WAUNETA...HAYES CENTER...CURTIS...
EUSTIS...MAYWOOD
302 PM CST SAT JAN 14 2017 /202 PM MST SAT JAN 14 2017/

...WINTER STORM WARNING IN EFFECT FROM NOON CST /11 AM MST/
SUNDAY TO 6 PM CST /5 PM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/
SUNDAY TO 6 PM CST /5 PM MST/ MONDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT. 

* PERIODS OF LIGHT FREEZING RAIN SUNDAY AFTERNOON WILL 
  TRANSITION TO A MIX OF FREEZING RAIN...SLEET AND SNOW SUNDAY 
  NIGHT...THEN ALL SNOW MONDAY. 

* TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE...ALONG 
  WITH SOME ICE ACCUMULATION OF ONE TENTH TO ONE QUARTER OF AN 
  INCH IN PLACES. 

* NORTHERLY WINDS OF 10 TO 20 MPH WILL DEVELOP ON MONDAY...WHICH 
  COULD PRODUCE SOME BLOWING SNOW. 

* IMPACTS...THE POTENTIAL EXISTS FOR HAZARDOUS DRIVING 
  CONDITIONS...INCLUDING THE MORNING COMMUTE ON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

NEZ007>010-025>029-151115-
/O.UPG.KLBF.WS.A.0001.170115T1800Z-170117T0000Z/
/O.NEW.KLBF.WS.W.0001.170116T0000Z-170117T0000Z/
BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...AINSWORTH...
BASSETT...ROSE...ONEILL...ATKINSON...THEDFORD...HALSEY...
DUNNING...PURDUM...BREWSTER...TAYLOR...BURWELL...BARTLETT...
ERICSON
302 PM CST SAT JAN 14 2017

...WINTER STORM WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 PM CST
MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* PERIODS OF LIGHT FREEZING RAIN SUNDAY AFTERNOON WILL 
  TRANSITION TO A MIX OF FREEZING RAIN...SLEET AND SNOW SUNDAY 
  NIGHT...THEN ALL SNOW MONDAY. 

* TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE...ALONG 
  WITH SOME ICE ACCUMULATION OF ONE TENTH TO ONE QUARTER OF AN 
  INCH IN PLACES. 

* NORTHERLY WINDS OF 10 TO 20 MPH WILL DEVELOP ON MONDAY...WHICH 
  COULD PRODUCE SOME BLOWING SNOW. 

* IMPACTS...THE POTENTIAL EXISTS FOR HAZARDOUS DRIVING 
  CONDITIONS...INCLUDING THE MORNING COMMUTE ON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

KULIK
8 follow-up statements
226 
WWUS43 KLBF 150928
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 AM CST SUN JAN 15 2017

NEZ036>038-057>059-069>071-152330-
/O.CON.KLBF.WS.W.0001.170115T1800Z-170117T0000Z/
MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...TRYON...RINGGOLD...STAPLETON...
BROKEN BOW...OGALLALA...PAXTON...GRANT...NORTH PLATTE...
CHAMPION...ENDERS...IMPERIAL...WAUNETA...HAYES CENTER...CURTIS...
EUSTIS...MAYWOOD
328 AM CST SUN JAN 15 2017 /228 AM MST SUN JAN 15 2017/

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON CST /11 AM
MST/ TODAY TO 6 PM CST /5 PM MST/ MONDAY...

* PERIODS OF LIGHT FREEZING RAIN THIS AFTERNOON WILL TRANSITION TO
  A MIX OF LIGHT FREEZING RAIN...SLEET AND SNOW TONIGHT...THEN ALL
  SNOW MONDAY.

* TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE...ALONG
  WITH SOME ICE ACCUMULATION OF UP TO ONE TENTH OF AN INCH.

* NORTHERLY WINDS OF 10 TO 15 MPH WILL DEVELOP ON MONDAY...WHICH
  COULD PRODUCE SOME MINOR DRIFTING OF SNOW IN SPOTS.

* IMPACTS...THE POTENTIAL EXISTS FOR HAZARDOUS DRIVING CONDITIONS
  DUE TO LIGHT ICE AND SNOW ACCUMULATIONS...INCLUDING THE MORNING
  COMMUTE ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

NEZ007>010-025>029-152330-
/O.CON.KLBF.WS.W.0001.170116T0000Z-170117T0000Z/
BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...AINSWORTH...
BASSETT...ROSE...ONEILL...ATKINSON...THEDFORD...HALSEY...
DUNNING...PURDUM...BREWSTER...TAYLOR...BURWELL...BARTLETT...
ERICSON
328 AM CST SUN JAN 15 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON CST /11 AM
MST/ TODAY TO 6 PM CST /5 PM MST/ MONDAY...

* PERIODS OF LIGHT FREEZING RAIN THIS AFTERNOON WILL TRANSITION TO
  A MIX OF LIGHT FREEZING RAIN...SLEET AND SNOW TONIGHT...THEN ALL
  SNOW MONDAY.

* TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE...ALONG
  WITH SOME ICE ACCUMULATION OF UP TO ONE TENTH OF AN INCH.

* NORTHERLY WINDS OF 10 TO 15 MPH WILL DEVELOP ON MONDAY...WHICH
  COULD PRODUCE SOME MINOR DRIFTING OF SNOW IN SPOTS.

* IMPACTS...THE POTENTIAL EXISTS FOR HAZARDOUS DRIVING CONDITIONS
  DUE TO LIGHT ICE AND SNOW ACCUMULATIONS...INCLUDING THE MORNING
  COMMUTE ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

TAYLOR
939 
WWUS43 KLBF 152123 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 PM CST SUN JAN 15 2017

NEZ036>038-057>059-069>071-161130-
/O.CON.KLBF.WS.W.0001.000000T0000Z-170117T0000Z/
MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...TRYON...RINGGOLD...STAPLETON...
BROKEN BOW...OGALLALA...PAXTON...GRANT...NORTH PLATTE...
CHAMPION...ENDERS...IMPERIAL...WAUNETA...HAYES CENTER...CURTIS...
EUSTIS...MAYWOOD
323 PM CST SUN JAN 15 2017 /223 PM MST SUN JAN 15 2017/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ MONDAY. 

* TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES WITH ICE ACCUMULATIONS UP
  TO ONE QUARTER OF AN INCH.

* NORTHERLY WINDS OF 10 TO 15 MPH WILL DEVELOP ON MONDAY...WHICH 
  COULD PRODUCE SOME MINOR DRIFTING OF SNOW IN SPOTS. 

* THE POTENTIAL EXISTS FOR HAZARDOUS DRIVING CONDITIONS DUE TO ICE
  AND SNOW ACCUMULATIONS...INCLUDING THE MORNING COMMUTE ON
  MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

NEZ007>010-025>029-161130-
/O.CON.KLBF.WS.W.0001.170116T0000Z-170117T0000Z/
BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...AINSWORTH...
BASSETT...ROSE...ONEILL...ATKINSON...THEDFORD...HALSEY...
DUNNING...PURDUM...BREWSTER...TAYLOR...BURWELL...BARTLETT...
ERICSON
323 PM CST SUN JAN 15 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. 

* TOTAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES WITH ICE
  ACCUMULATIONS OF UP TO ONE TENTH OF AN INCH.

* NORTHERLY WINDS OF 10 TO 15 MPH WILL DEVELOP ON MONDAY...WHICH 
  COULD PRODUCE SOME MINOR DRIFTING OF SNOW IN SPOTS. 

* THE POTENTIAL EXISTS FOR HAZARDOUS DRIVING CONDITIONS DUE TO
  LIGHT ICE AND SNOW ACCUMULATIONS...INCLUDING THE MORNING COMMUTE
  ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
297 
WWUS43 KLBF 160228
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
828 PM CST SUN JAN 15 2017

NEZ022>024-035-056-161630-
/O.EXA.KLBF.WS.W.0001.000000T0000Z-170117T0000Z/
GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-
INCLUDING THE CITIES OF...OSHKOSH...LEWELLEN...HYANNIS...MULLEN...
ARTHUR...CHAPPELL...BIG SPRINGS
728 PM MST SUN JAN 15 2017

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST MONDAY. 

* FREEZING RAIN WILL GRADUALLY CHANGE OVER TO LIGHT SNOW LATER
  TONIGHT AND THEN END BY MONDAY AFTERNOON. TOTAL SNOW
  ACCUMULATIONS OF 1 TO 2 INCHES WITH ICE ACCUMULATIONS OF ONE
  TENTH TO ONE QUARTER OF AN INCH.

* NORTHERLY WINDS OF 10 TO 15 MPH WILL DEVELOP ON MONDAY. 

* HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED DUE TO ICE AND
  LIGHT SNOW ACCUMULATIONS...INCLUDING THE MORNING COMMUTE ON
  MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT SNOW...SLEET OR ICE
ACCUMULATIONS WILL IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NEZ007>010-025>029-036>038-057>059-069>071-161630-
/O.CON.KLBF.WS.W.0001.000000T0000Z-170117T0000Z/
BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-
MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...AINSWORTH...
BASSETT...ROSE...ONEILL...ATKINSON...THEDFORD...HALSEY...
DUNNING...PURDUM...BREWSTER...TAYLOR...BURWELL...BARTLETT...
ERICSON...TRYON...RINGGOLD...STAPLETON...BROKEN BOW...OGALLALA...
PAXTON...GRANT...NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL...
WAUNETA...HAYES CENTER...CURTIS...EUSTIS...MAYWOOD
828 PM CST SUN JAN 15 2017 /728 PM MST SUN JAN 15 2017/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ MONDAY. 

* TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES WITH ICE ACCUMULATIONS
  OF ONE TENTH TO ONE QUARTER OF AN INCH.

* NORTHERLY WINDS OF 10 TO 15 MPH WILL DEVELOP ON MONDAY.

* HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED DUE TO ICE AND
  LIGHT SNOW ACCUMULATIONS...INCLUDING THE MORNING COMMUTE ON
  MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT SNOW...SLEET OR ICE
ACCUMULATIONS WILL IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TAYLOR
266 
WWUS43 KLBF 160448
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1048 PM CST SUN JAN 15 2017

NEZ007>010-022>029-035>038-056>059-069>071-161900-
/O.CON.KLBF.WS.W.0001.000000T0000Z-170117T0000Z/
BOYD-BROWN-ROCK-HOLT-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-
PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...AINSWORTH...
BASSETT...ROSE...ONEILL...ATKINSON...OSHKOSH...LEWELLEN...
HYANNIS...MULLEN...THEDFORD...HALSEY...DUNNING...PURDUM...
BREWSTER...TAYLOR...BURWELL...BARTLETT...ERICSON...ARTHUR...
TRYON...RINGGOLD...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...PAXTON...GRANT...NORTH PLATTE...
CHAMPION...ENDERS...IMPERIAL...WAUNETA...HAYES CENTER...CURTIS...
EUSTIS...MAYWOOD
1048 PM CST SUN JAN 15 2017 /948 PM MST SUN JAN 15 2017/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ MONDAY. 

* FREEZING RAIN WILL GRADUALLY MIX WITH LIGHT SNOW LATE TONIGHT.
  MONDAY MORNING THE PRECIPITATION SHOULD MOSTLY BE IN THE FORM OF
  LIGHT SNOW...ENDING COMPLETELY BY LATE MONDAY AFTERNOON. TOTAL
  SNOW ACCUMULATIONS OF 1 TO 3 INCHES WITH ICE ACCUMULATIONS OF
  ONE TENTH TO ONE THIRD OF AN INCH.

* NORTHERLY WINDS OF 10 TO 15 MPH WILL DEVELOP ON MONDAY.

* HAZARDOUS DRIVING CONDITIONS ARE OCCURRING AND CAN CONTINUE TO
  BE EXPECTED DUE TO ICE AND LIGHT SNOW ACCUMULATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT SNOW...SLEET OR ICE
ACCUMULATIONS WILL IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TAYLOR
095 
WWUS43 KLBF 161008
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
408 AM CST MON JAN 16 2017

NEZ007>010-022>029-035>038-056>059-069>071-170000-
/O.CON.KLBF.WS.W.0001.000000T0000Z-170117T0000Z/
BOYD-BROWN-ROCK-HOLT-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-
PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...AINSWORTH...
BASSETT...ROSE...ONEILL...ATKINSON...OSHKOSH...LEWELLEN...
HYANNIS...MULLEN...THEDFORD...HALSEY...DUNNING...PURDUM...
BREWSTER...TAYLOR...BURWELL...BARTLETT...ERICSON...ARTHUR...
TRYON...RINGGOLD...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...PAXTON...GRANT...NORTH PLATTE...
CHAMPION...ENDERS...IMPERIAL...WAUNETA...HAYES CENTER...CURTIS...
EUSTIS...MAYWOOD
408 AM CST MON JAN 16 2017 /308 AM MST MON JAN 16 2017/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...

* A MIX OF FREEZING RAIN AND SNOW WILL CONTINUE THIS
  MORNING...WITH THE THE PRECIPITATION CHANGING TO MOSTLY SNOW
  BEFORE ENDING LATER THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF
  1 TO 3 INCHES WITH ICE ACCUMULATIONS OF ONE TENTH TO ONE THIRD
  OF AN INCH CAN BE EXPECTED.  

* NORTHERLY WINDS OF 10 TO 15 MPH WILL DEVELOP TODAY.

* HAZARDOUS DRIVING CONDITIONS ARE OCCURRING AND WILL CONTINUE DUE
  TO ICE AND LIGHT SNOW ACCUMULATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT SNOW...SLEET OR ICE
ACCUMULATIONS WILL IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NEZ005-006-094-170000-
/O.NEW.KLBF.WW.Y.0003.170116T1008Z-170117T0000Z/
EASTERN CHERRY-KEYA PAHA-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...CODY...ELI...
MERRIMAN...KILGORE
408 AM CST MON JAN 16 2017 /308 AM MST MON JAN 16 2017/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING. 

* ACROSS KEYA PAPA AND THE SOUTHEAST HALF OF CHERRY COUNTY...A MIX
  OF FREEZING RAIN AND SNOW WILL CONTINUE THIS MORNING...WITH THE
  THE PRECIPITATION CHANGING TO MOSTLY SNOW BEFORE ENDING LATER
  THIS AFTERNOON. TOTAL SNOW ACCUMULATION OF UP TO ONE INCH WITH
  ICE ACCUMULATIONS OF UP TO ONE TENTH OF AN INCH CAN BE EXPECTED.

* NORTHERLY WINDS OF 10 TO 15 MPH WILL DEVELOP TODAY.

* HAZARDOUS DRIVING CONDITIONS ARE OCCURRING AND WILL CONTINUE DUE
  TO ICE AND LIGHT SNOW ACCUMULATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TAYLOR
031 
WWUS43 KLBF 162126 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CST MON JAN 16 2017

NEZ007-008-022>025-035-036-056-057-162230-
/O.CAN.KLBF.WS.W.0001.000000T0000Z-170117T0000Z/
BOYD-BROWN-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-DEUEL-
KEITH-
INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...AINSWORTH...
OSHKOSH...LEWELLEN...HYANNIS...MULLEN...THEDFORD...HALSEY...
ARTHUR...TRYON...RINGGOLD...CHAPPELL...BIG SPRINGS...OGALLALA...
PAXTON
326 PM CST MON JAN 16 2017 /226 PM MST MON JAN 16 2017/

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER STORM WARNING. 

THE THREAT OF HARSH WINTER WEATHER HAS ENDED BUT CONTINUE TO
EXERCISE CAUTION TRAVELING. BE ALERT FOR PATCHES OF ICE OR
REFREEZING ROAD SURFACES TONIGHT.

$$

NEZ005-006-094-162230-
/O.CAN.KLBF.WW.Y.0003.000000T0000Z-170117T0000Z/
EASTERN CHERRY-KEYA PAHA-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...CODY...ELI...
MERRIMAN...KILGORE
326 PM CST MON JAN 16 2017 /226 PM MST MON JAN 16 2017/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

THE THREAT OF HARSH WINTER WEATHER HAS ENDED BUT CONTINUE TO
EXERCISE CAUTION TRAVELING. BE ALERT FOR PATCHES OF ICE OR
REFREEZING ROAD SURFACES TONIGHT.


$$

NEZ009-010-026>029-037-038-058-059-069>071-170000-
/O.CON.KLBF.WS.W.0001.000000T0000Z-170117T0000Z/
ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...BASSETT...ROSE...ONEILL...ATKINSON...
DUNNING...PURDUM...BREWSTER...TAYLOR...BURWELL...BARTLETT...
ERICSON...STAPLETON...BROKEN BOW...GRANT...NORTH PLATTE...
CHAMPION...ENDERS...IMPERIAL...WAUNETA...HAYES CENTER...CURTIS...
EUSTIS...MAYWOOD
326 PM CST MON JAN 16 2017 /226 PM MST MON JAN 16 2017/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING. 

* NORTHERLY WINDS OF 10 TO 15 MPH WILL DEVELOP TODAY.

* HAZARDOUS DRIVING CONDITIONS ARE OCCURRING AND WILL CONTINUE DUE
  TO ICE ACCUMULATIONS. WET ROAD SURFACES MAY REFREEZE AFTER DARK.
  PATCHES OF ICE MAY DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT SNOW...SLEET OR ICE
ACCUMULATIONS WILL IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
748 
WWUS43 KLBF 162218 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
418 PM CST MON JAN 16 2017

NEZ009-026-027-037-058-059-162330-
/O.CAN.KLBF.WS.W.0001.000000T0000Z-170117T0000Z/
ROCK-BLAINE-LOUP-LOGAN-PERKINS-LINCOLN-
INCLUDING THE CITIES OF...BASSETT...ROSE...DUNNING...PURDUM...
BREWSTER...TAYLOR...STAPLETON...GRANT...NORTH PLATTE
418 PM CST MON JAN 16 2017 /318 PM MST MON JAN 16 2017/

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER STORM WARNING. 

THE THREAT OF HARSH WINTER WEATHER HAS ENDED BUT CONTINUE TO
EXERCISE CAUTION TRAVELING. BE ALERT FOR PATCHES OF ICE OR
REFREEZING ROAD SURFACES TONIGHT.

$$

NEZ010-028-029-038-069>071-170000-
/O.CON.KLBF.WS.W.0001.000000T0000Z-170117T0000Z/
HOLT-GARFIELD-WHEELER-CUSTER-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...ONEILL...ATKINSON...BURWELL...
BARTLETT...ERICSON...BROKEN BOW...CHAMPION...ENDERS...IMPERIAL...
WAUNETA...HAYES CENTER...CURTIS...EUSTIS...MAYWOOD
418 PM CST MON JAN 16 2017 /318 PM MST MON JAN 16 2017/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING. 

* NORTHERLY WINDS OF 10 TO 15 MPH WILL DEVELOP TODAY.

* HAZARDOUS DRIVING CONDITIONS ARE OCCURRING AND WILL CONTINUE 
  DUE TO ICE ACCUMULATIONS. WET ROAD SURFACES MAY REFREEZE AFTER 
  DARK. PATCHES OF ICE MAY DEVELOP ON STREETS AND SIDEWALKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT SNOW...SLEET OR ICE
ACCUMULATIONS WILL IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
725 
WWUS43 KLBF 170010
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
610 PM CST MON JAN 16 2017

...WINTER STORM WARNING ALLOWED TO EXPIRE...

.PRECIPITATION HAS ENDED AND THE WARNING HAS BEEN ALLOWED TO
EXPIRE.

NEZ010-028-029-038-069>071-170115-
/O.EXP.KLBF.WS.W.0001.000000T0000Z-170117T0000Z/
HOLT-GARFIELD-WHEELER-CUSTER-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...ONEILL...ATKINSON...BURWELL...
BARTLETT...ERICSON...BROKEN BOW...CHAMPION...ENDERS...IMPERIAL...
WAUNETA...HAYES CENTER...CURTIS...EUSTIS...MAYWOOD
610 PM CST MON JAN 16 2017 /510 PM MST MON JAN 16 2017/

...WINTER STORM WARNING HAS EXPIRED...

$$
POWER

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Jan 14, 10:24 AM MST, 3 hours 38 minutes earlier.

Area forecast discussion, Jan 14, 10:24 AM MST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1124 AM CST Sat Jan 14 2017

.SYNOPSIS...
Issued at 328 AM CST Sat Jan 14 2017

Upper level low pressure well defined in water vapor imagery early
this morning just off the SoCal/Baja coast. Weak lead PV anomaly
moving into southern AZ, and weaker system also progressing across
the Dakotas. Moisture ahead of the system streaming northeastward
from the southwest U.S. and does have a connection to tropical
convection located in the eastern Pacific. A glance at observed
sounding data shows total column moisture values nearing
climatological maxes for this time of year in portions of the
southern Plains, so moisture likely won't be a problem for this
system. Closer to Nebraska, mainly mid and high clouds across the
area currently with a few echoes showing up on radar indicating
mid clouds and possibly virga as cloud bases are around 12K ft.&&

.SHORT TERM...(Today and tonight)
Issued at 328 AM CST Sat Jan 14 2017

For today, will see mid and high clouds continue to increase across
the southern portion of the area. Main upper low will begin to track
eastward across Baja into northern Mexico. Large area of
condensation and cloud development, and eventual precipitation will
occur across the southern Plains today which will ultimately serve
to build the downstream ridge ahead of eastward moving upper low.
All this leads to the system taking on a negative tilt which is
important when considering the further development of the system.
However a dry forecast for western NE today and highs slightly
warmer temps despite some cloud cover.

Tonight, main push of low level moisture on track to move in toward
daybreak Sunday morning through the southern High Plains. Even
though moisture values are high there will still be some dry air in
the mid levels initially. Hence will include the potential for light
freezing rain/drizzle in far southeast Frontier county around 6 AM
Sunday morning. Conditions deteriorate after that. Low temps coldest
in the north where less cloud cover remains overnight.

.LONG TERM...(Sunday through Friday)
Issued at 328 AM CST Sat Jan 14 2017

The upper level low will be rounding the base of the long wave
trough Sunday morning, and begin it's northeastward turn from
northwest Mexico toward the central plains. Due to such a far
southward position initially, a robust amount of subtropical
moisture will be drawn northward into the central plains ahead of
the system. This will set the stage for widespread freezing rain
and snow. Most models (minus the GFS) have locked on to a track
which places at least the southeast half of western and north
central Nebraska under the gun for a decent amount of
precipitation. A warm layer aloft will be present Sunday into
Sunday night which will keep the precipitation as freezing rain or
perhaps sleet, but colder temperatures aloft by late Sunday night
into Monday will allow the precipitation to change to all snow.
Snow could become heavy for a time within a deformation band,
which most likely appears would set up along a line from roughly
O'Neill to Broken Bow to North Platte. This is where several
inches of snow could accumulate, with lesser amounts northwest of
this area. Prior to the snow, some ice accumulation of one tenth
to one quarter of an inch could also accumulate. Will keep the
winter storm watch going and mention all these hazards.

Mid to late week a nice warm up is in store, with highs well into
the 40s and 50s. This will be welcome, melting any ice
accumulation and significantly reducing any snowpack.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1122 AM CST Sat Jan 14 2017

VFR conditions are light winds are expected to prevail across
much of western and north central Nebraska through the next 24
hours. Only forecast concern will be the threat for light freezing
rain in southwest Nebraska Sunday morning. At this point,
confidence is not high enough to include any mention of -FZRA in
the KLBF TAF as the better chances look to hold off until after
18z.

&&

.HYDROLOGY...
Issued at 328 AM CST Sat Jan 14 2017

Frazzle ice continues to impact area streams and rivers.  The North
Platte River above Lake Mcconaughy has seen fluctuations due to
minor ice jamming the past several days, most notably at Lewellen
and Lisco.  Warmer temperatures helped alleviate some of the ice
issues early this week, but colder temperatures have returned.  Will
continue a RVS for Lewellen until the ice issues are fully
resolved and upgrade if needed.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Sunday afternoon through Monday
afternoon for NEZ007>010-025>029-036>038-057>059-069>071.

&&

SYNOPSIS...Stoppkotte
SHORT TERM...Stoppkotte
LONG TERM...Taylor
AVIATION...Martin
HYDROLOGY...Roberg
Hazardous weather outlook, Jan 14, 3:43 AM MST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 AM CST SAT JAN 14 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-151045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
443 AM CST SAT JAN 14 2017 /343 AM MST SAT JAN 14 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG WINTER STORM WILL AFFECT MUCH OF SOUTHWEST INTO NORTH
CENTRAL NEBRASKA SUNDAY AND MONDAY...AND SIGNIFICANT TRAVEL
IMPACTS ARE POSSIBLE ACROSS THE INTERSTATE 80 CORRIDOR.

FREEZING RAIN WILL BE POSSIBLE BEGINNING IN FAR SOUTHERN INTO
CENTRAL NEBRASKA SUNDAY MORNING...WITH THE AREA OF FREEZING RAIN
EXPANDING THROUGH THE DAY. THE PRECIPITATION IS EXPECTED TO
TRANSITION TO ALL SNOW BY MONDAY AFTERNOON IN WESTERN AND NORTH
CENTRAL NEBRASKA...AND AN AREA OF HEAVY SNOW WILL BE POSSIBLE.

CONFIDENCE IN THE EVENTUAL TRACK OF THE SYSTEM HAS INCREASED
SLIGHTLY BUT SIGNIFICANT UNCERTAINTIES STILL EXIST WHICH COULD
LIMIT BOTH THE AMOUNT OF PRECIPITATION AS WELL AS THE TYPE OF
PRECIPITATION. WHAT IS KNOWN IS THAT CONDITIONS WILL DETERIORATE
BEGINNING SUNDAY MORNING ACROSS THE SOUTHERN PORTION OF THE STATE
WITH CHANCES FOR SIGNIFICANT ACCUMULATIONS OF ICE INCREASING
THROUGH THE DAY. THOSE WITH TRAVEL PLANS ACROSS THE STATE OF
NEBRASKA ARE URGED TO STAY UP TO DATE WITH THE LATEST FORECASTS AS
MORE INFORMATION BECOMES AVAILABLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JWS

Nearby

Winter Storm Warnings in Nebraska, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.